Alert archive / Indiana / Beach Hazards Statements in 2024
Beach Hazards Statement 11, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Aug 6, 2024, 3:43 AM CDT for LaPorte County, Indiana; Berrien County, Michigan. It took effect at Aug 6, 2024, 8:45 AM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2024, 3:43 AM CDT (08:43 UTC)
- In effect from
- Aug 6, 2024, 8:45 AM CDT
- Expired
- Aug 7, 2024, 2:53 PM CDT
- In force
- 30 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1878 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070 WHUS43 KIWX 060843 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 443 AM EDT Tue Aug 6 2024 INZ103-062000- /O.NEW.KIWX.BH.S.0011.240806T1800Z-240807T1000Z/ Northern La Porte- 343 AM CDT Tue Aug 6 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...From 1 PM CDT this afternoon through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
6 follow-up statements
218 WHUS43 KIWX 061345 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 945 AM EDT Tue Aug 6 2024 MIZ177-277-062145- /O.EXB.KIWX.BH.S.0011.240806T1345Z-240807T0000Z/ Northern Berrien-Southern Berrien- 945 AM EDT Tue Aug 6 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Waves of 3 to 4 feet. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-062145- /O.CON.KIWX.BH.S.0011.240806T1800Z-240807T1000Z/ Northern La Porte- 845 AM CDT Tue Aug 6 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...Waves of 3 to 5 feet. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...From 1 PM CDT this afternoon through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
759 WHUS43 KIWX 062032 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 432 PM EDT Tue Aug 6 2024 INZ103-MIZ177-277-070445- /O.EXT.KIWX.BH.S.0011.000000T0000Z-240807T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 432 PM EDT Tue Aug 6 2024 /332 PM CDT Tue Aug 6 2024/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Waves 4 to 7 feet subsiding to 3 to 5 feet tonight. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
069 WHUS43 KIWX 070207 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1007 PM EDT Tue Aug 6 2024 INZ103-MIZ177-277-071015- /O.CON.KIWX.BH.S.0011.000000T0000Z-240807T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1007 PM EDT Tue Aug 6 2024 /907 PM CDT Tue Aug 6 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Waves 3 to 5 feet, subsiding Wednesday afternoon. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
544 WHUS43 KIWX 070810 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 410 AM EDT Wed Aug 7 2024 INZ103-MIZ177-277-071500- /O.CON.KIWX.BH.S.0011.000000T0000Z-240807T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 410 AM EDT Wed Aug 7 2024 /310 AM CDT Wed Aug 7 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Until 11 AM EDT /10 AM CDT/ this morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
579 WHUS43 KIWX 071449 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1049 AM EDT Wed Aug 7 2024 MIZ177-277-071600- /O.CAN.KIWX.BH.S.0011.000000T0000Z-240807T1500Z/ Northern Berrien-Southern Berrien- 1049 AM EDT Wed Aug 7 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves have dropped below statement threshold and will continue to slowly receed into this afternoon. Stronger currents may linger at Michigan beaches as the 2 to 3 foot waves and 4 to 6 sec periods linger. $$ INZ103-072100- /O.EXT.KIWX.BH.S.0011.000000T0000Z-240807T2100Z/ Northern La Porte- 949 AM CDT Wed Aug 7 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Waves 3 to 5 feet. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
192 WHUS43 KIWX 071953 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 353 PM EDT Wed Aug 7 2024 INZ103-072100- /O.CAN.KIWX.BH.S.0011.000000T0000Z-240807T2100Z/ Northern La Porte- 253 PM CDT Wed Aug 7 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have dropped below criteria so the statement will be allowed to expire. Dangerous currents may continue to occur into the evening as waves continue to subside. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 6, 2:18 AM CDT, 1 hour 25 minutes earlier. Its key messages:
- The first round of storms arrive near and north of the Michigan border early today.
- Additional storms with torrential and strong gusty winds should develop late this afternoon over northern Indiana and northwest Ohio.
- Cooler, dry and less humid Wednesday through Monday with highs 75 to around 80.
Area forecast discussion, Aug 6, 2:18 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 318 AM EDT Tue Aug 6 2024 .KEY MESSAGES... - The first round of storms arrive near and north of the Michigan border early today. - Additional storms with torrential and strong gusty winds should develop late this afternoon over northern Indiana and northwest Ohio. - Cooler, dry and less humid Wednesday through Monday with highs 75 to around 80. && .DISCUSSION... Issued at 313 AM EDT Tue Aug 6 2024 The first of two rounds of storms will arrive early today and mainly impact areas near and north of the Michigan border. The storms were associated with an upper level disturbance that topped the upstream ridge this weekend and were moving southeast across the Upper Midwest and Midwest. At this time, it appears heavy rain and strong gusty winds will prevail; however, overall believe these storms should remain below severe levels. There should be at least somewhat of a break in convection before more storms develop south of the front in the very unstable airmass by mid afternoon. The latest HRRR favors storm development in the 19Z to 01Z window (3pm to 9pm EDT). These storms are likely to have torrential rainfall as precipitable water values hover near 2.25 inches. Strong gusty winds may accompany the storms, but the latest high res/CAMs seem to favor storms remaining below severe levels. Otherwise, cooler and drier conditions will prevail after the rain ends tonight all of the way into early next week. Highs through the period will be in the 70s to around 80. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 117 AM EDT Tue Aug 6 2024 General VFR conditions into aftn although some near term MVFR in light fog likely where skies clear for a time early this morning. Otherwise a few storms possible this aftn for a time invof KFWA as composite outflow/weak cold frontal zone shift south across the terminals. Rapid dampening of shortwave disturbance aloft and presence of capping inversion aloft pose considerable uncertainty to potential for storms and held with vcts mention there. Thereafter stout post frontal nerly flow develops this evening with likely IFR cigs in moist post frontal flow. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...Small Craft Advisory until 5 PM EDT Wednesday for LMZ043-046. && DISCUSSION...Skipper AVIATION...Johnson
Hazardous weather outlook, Aug 5, 2:50 PM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 350 PM EDT Mon Aug 5 2024 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-LMZ043-046-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025- 062000- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien- Southern Berrien-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 350 PM EDT Mon Aug 5 2024 /250 PM CDT Mon Aug 5 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan, northwest Ohio and the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible prior to sunset toward northwest Indiana. Severe weather is not anticipated. Toward dawn Tuesday, a line of thunderstorms is expected to arrive onshore from Lake Michigan. Damaging wind gusts and heavy rain are the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Following the morning line of storms, additional storms are possible in the late afternoon Tuesday. All hazards are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 6, 12:41 AM CDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service Northern Indiana 141 AM EDT Tue Aug 6 2024 INZ012>014-103-104-203-204-MIZ277-061000- Starke-Pulaski-Marshall-Northern La Porte-Eastern St. Joseph IN- Southern La Porte-Western St. Joseph IN-Southern Berrien- Including the cities of Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, Wanatah, La Crosse, Union Mills, North Liberty, New Carlisle, Walkerton, Niles, New Buffalo, Stevensville, and Berrien Springs 141 AM EDT Tue Aug 6 2024 /1241 AM CDT Tue Aug 6 2024/ ...Patchy dense fog early this morning... Patchy dense fog with local visibilities down to or below one quarter mile will be possible through sunrise, especially west of the US 31 corridor in northwest Indiana.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:36 AM CDT | Small Craft Advisory | IWX | 35 hr | |
| Aug 6, 7:57 AM CDT | Severe Thunderstorm Warning | IWX | Steuben | 48 min |
| Aug 6, 8:34 AM CDT | Severe Thunderstorm Warning | IWX | Steuben | 41 min |
| Aug 6, 8:44 AM CDT | Tornado Warning | IWX | Steuben | 31 min |
| Aug 6, 3:40 PM CDT | Special Weather Statement | IWX | Allen | 35 min |
| Aug 6, 4:05 PM CDT | Severe Thunderstorm Warning | IWX | Allen | 13 min |
| Aug 6, 5:32 PM CDT | Special Weather Statement | IWX | Adams | 13 min |
| Aug 6, 6:51 AM CDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 39 min |
| Aug 6, 6:59 AM CDT | Tornado Warning | IWX | Cass, Saint Joseph | 31 min |
| Aug 6, 7:19 AM CDT | Tornado Warning | IWX | Branch, Cass, Saint Joseph | 41 min |
| Aug 6, 9:05 AM CDT | Severe Thunderstorm Warning | IWX | Hillsdale | 40 min |
Nearby
Beach Hazards Statements in Indiana, 2024Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.